Oklahoma, 2007Flash Flooding and Flood in Oklahoma, June 27, 2007
June 27, 2007 · NWS OUN · 4 events in 1 county or zone
Continuous rainfall from slow moving thunderstorms continued to plague much of Oklahoma. Training of thunderstorms over parts of Garfield county produced extreme flash flooding with some locations receiving over seven inches of rainfall.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Continuous rainfall from slow moving thunderstorms continued to plague much of Oklahoma. Training of thunderstorms over parts of Garfield county produced extreme flash flooding with some locations receiving over seven inches of rainfall.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 27, 2:55 PM CST, 3 hours 35 minutes earlier.
Area forecast discussion, Jun 27, 2:55 PM CST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
355 PM CDT WED JUN 27 2007
.DISCUSSION...AREAS OF FLOODING TO CONTINUE. WITH NORTHERN OKLAHOMA
HAVING RECEIVED 2 TO 3 INCHES OF STEADY LIGHT RAIN TODAY...NEARLY
THE ENTIRE FORECAST AREA IS PRIMED FOR RUNOFF AND FLOODING. THE ONLY
DRY-ISH SLOT TO BE FOUND IS PERHAPS NEAR AND WEST OF THE MID LEVEL
CIRCULATION SEEN ON BOTH RADAR AND SATELLITE IN SOUTHWEST OKLAHOMA.
CHALLENGE HAS BEEN TO PREDICT WHERE RAIN WILL BE HEAVIEST AND MOST
PROLONGED IN MESOSCALE POCKETS AROUND THE SYNOPTIC SCALE UPPER LEVEL
TROUGH AXIS. WHILE THE UPPER FLOW IS FAVORABLE OVER A BROAD AREA...
HEAVY RAIN EVENTS THE PAST TWO DAYS HAVE BEEN TIED TO BETTER LOW
LEVEL CONVERGENCE/INFLOW...AND INSTABILITY. TONIGHT THESE FACTORS
ARE POINTING TOWARD SOUTH CENTRAL AND SOUTHEAST OKLAHOMA. MODEST LOW
LEVEL SOUTHERLIES WERE ALREADY IN PLACE...AND MODELS FORECAST A
SEASONABLY STRONG LOW LEVEL JET AROUND 25 TO 30 KNOTS OVERNIGHT.
LAPSE RATES ALOFT ARE NEAR MOIST ADIABATIC...AND HOLD INSTABILITY
DOWN IN THE WEAK CATEGORY...BUT AMPLE DAYTIME HEATING...CONVERGENCE
ASSOCIATED WITH THE LOW LEVEL JET...AND PRECIPITABLE WATER NEAR 2
INCHES WILL RESULT IN SHOWERS AND ISOLATED THUNDERSTORMS WITH VERY
HEAVY RAIN. LIFT WILL BE ENHANCED IN THIS AREA BY A MID LEVEL
CONVECTIVE VORTEX LIFTING OUT OF NORTH TEXAS.
A SECOND FOCUS FOR HEAVY RAIN WILL BE A SURFACE WIND SHIFT RUNNING
FROM NORTH CENTRAL INTO CENTRAL AND SOUTHWEST OKLAHOMA. THIS FOCUS
IS LESS CERTAIN...AS IT WILL COINCIDE WITH THE MAIN UPPER LEVEL
TROUGH AXIS...WHICH IS FORECAST TO ELONGATE AND WEAKEN WITH
TIME...AND MAY BECOME CUT OFF FROM THE LOW LEVEL INFLOW IF
PRECIPITATION TAKES HOLD IN SOUTHEAST OKLAHOMA. AT THE VERY
LEAST...SHOWERS AND THUNDERSTORMS DRIVEN BY HEATING THIS AFTERNOON
MAY LAST SEVERAL HOURS INTO THE EVENING...AFFECTING ENID TO NEAR OKC
TO LAWTON AND WESTERN NORTH TEXAS. FOR THESE REASONS...WILL KEEP THE
FLOOD WATCH IN ITS CURRENT CONFIGURATION.
BEYOND TONIGHT...THE GLOBAL SCALE MODELS ARE UNANIMOUS IN STRETCHING
THE UPPER TROUGH AND MOVING IT SLOWLY EAST AND SOUTH. THE NAM AND
SREF MAINTAIN A STRONGER CLOSED LOW THAT BARELY MOVES AT ALL.
USUALLY DO NOT TRUST THE NAM HANDLING CLOSED LOWS...BUT IN THE SHORT
TERM THIS FITS BETTER WITH OBSERVATIONS AND THE LATEST RUC GUIDANCE.
WHILE LIMITED INSTABILITY IS THE GOOD NEWS...THE NAM SOLUTION WOULD
BE A WORST CASE SCENARIO IN TERMS OF RAIN COVERAGE...ALLOWING THE
LOW LEVEL JET TO PENETRATE DEEPER INTO CENTRAL OKLAHOMA BY MORNING.
WILL HAVE TO MONITOR THESE TRENDS CLOSELY OVERNIGHT. WILL ALSO
EXTEND THE FLOOD WATCH THROUGH THURSDAY EVENING...WITH GREATEST
CONFIDENCE FOR RAIN IN SOUTHEAST OKLAHOMA...BUT MODERATE CONFIDENCE
ELSEWHERE.
LITTLE CHANGE TO THE EXTENDED. WIND SPEEDS AND CONVERGENCE AROUND THE
STALLED UPPER SYSTEM TEND TO DECREASE WITH TIME...AND THIS SHOULD
LIMIT ITS ABILITY TO PRODUCE RAIN AT NIGHT. EXPECT MAINLY
SCATTERED AFTERNOON AND EVENING SHOWERS/STORMS BEGINNING
FRIDAY...WITH BETTER CHANCES SOUTH AND EAST. FLOODING WILL REMAIN
POSSIBLE ON A LOCAL BASIS...AS THE TROPICAL MOISTURE PROFILES LOOK
TO REMAIN IN PLACE.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 69 79 68 81 / 70 60 30 20
HOBART OK 66 82 65 83 / 50 40 20 20
WICHITA FALLS TX 69 82 69 83 / 40 50 30 30
GAGE OK 63 83 62 85 / 60 20 10 0
PONCA CITY OK 67 78 67 81 / 70 50 30 20
DURANT OK 71 79 71 82 / 80 60 50 60
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR OKZ007-008-012-
013-016>020-022>032-035>048-050>052.
TX...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR TXZ085-086-
088>090.
&&
BURKEHazardous weather outlook, Jun 27, 12:42 PM CST, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
142 PM CDT WED JUN 27 2007
OKZ004>048-050>052-TXZ083>090-281200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
142 PM CDT WED JUN 27 2007
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
ISOLATED SEVERE STORMS ARE POSSIBLE THIS AFTERNOON AND EVENING.
LOCATION...
SOUTH CENTRAL AND SOUTHEAST OKLAHOMA.
TIMING...
THROUGH 11 PM.
IMPACTS...
WINDS TO NEAR 60 MPH ARE POSSIBLE.
RECOMMENDED ACTIONS...
NONE.
DISCUSSION...
THUNDERSTORMS WILL BECOME MORE NUMEROUS THIS AFTERNOON AND EVENING
ACROSS THE RISK AREA...AS THE ATMOSPHERE BECOMES WEAKLY
UNSTABLE...AND LIFT CONTINUES IN ASSOCIATION WITH A NEARLY
STATIONARY UPPER LEVEL STORM SYSTEM. LOWER LEVEL SHEAR ACROSS THE
RISK AREA IS FORECAST TO INCREASE SUFFICIENTLY FOR ROTATING
THUNDERSTORMS...WHICH COULD RESULT IN AREAS OF LOCALLY ENHANCED
WINDS UP TO 60 MPH...AND POSSIBLY A BRIEF TORNADO. THE WINDS OF ANY
TORNADOES ARE NOT EXPECTED TO BE SIGNIFICANTLY HIGHER THAN THE WINDS
OF A SEVERE THUNDERSTORM.
IN ADDITION...FUNNEL CLOUDS WILL BE POSSIBLE THIS AFTERNOON NEAR A
SURFACE TROUGH THAT EXTENDS FROM NEAR FOSS RESERVOIR AND
WEATHERFORD...SOUTHWARD TO CORDELL...HOBART...ANADARKO...VERNON...
AND WICHITA FALLS. THE SURFACE TROUGH WILL DRIFT SOUTHEASTWARD THIS
AFTERNOON...WITH SHOWERS AND WEAK THUNDERSTORMS POSSIBLY
INCORPORATING THE SHEAR ALONG THE TROUGH...RESULTING IN FUNNEL
CLOUDS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY JUN 28.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...80 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...10 PERCENT.
OTHER HAZARDOUS WEATHER...
HEAVY RAINFALL HAS LEFT THE GROUND SATURATED ACROSS MOST OF THE
AREA. ADDITIONAL HEAVY RAIN IS LIKELY...AND WILL RESULT IN RAPID
RUNOFF. A FLASH FLOOD WATCH REMAINS IN EFFECT. PLEASE REFER TO THE
LATEST VERSION OF THIS PRODUCT FOR MORE INFORMATION.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
THE OVERALL WEATHER PATTERN WILL NOT CHANGE MUCH THROUGH THE REST OF
THE WEEK. POCKETS OF HEAVY RAIN AND FLOODING WILL FOLLOW THE
UPPER-LEVEL SYSTEM AS IT DRIFTS SLOWLY EAST. BY FRIDAY...THE SYSTEM
WILL WEAKEN AND MOVE FAR ENOUGH EAST THAT RAIN WILL BECOME WIDELY
SCATTERED. HEAVY RAIN WILL STILL BE POSSIBLE ON A LOCAL BASIS...
HOWEVER...THROUGH THE WEEKEND. THE GREATEST CHANCE FOR HEAVY RAIN
OVER THE WEEKEND WILL BE ALONG THE RED RIVER.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
THURSDAY.
JAMESIn the hours before
Special weather statement, Jun 27, 4:39 PM CST, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
539 PM CDT WED JUN 27 2007
OKZ017-272315-
BLAINE OK-
538 PM CDT WED JUN 27 2007
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR BLAINE COUNTY.
A THUNDERSTORM WITH VERY HEAVY RAIN WAS LOCATED 6 MILES NORTHWEST OF
WATONGA AT 537 PM CDT. THE STORM WAS NEARLY STATIONARY. RAINFALL
RATES UP TO 2 INCHES PER HOUR ARE EXPECTED FROM WATONGA TO
HITCHCOCK...AND WEST TO NEAR EAGLE CITY...INCLUDING ROMAN NOSE STATE
PARK. WATER WILL QUICKLY COLLECT IN LOW LYING AREAS. IF HEAVY RAIN
PERSISTS...RUNOFF MAY LEAD TO FLOODING. A FLASH FLOOD WATCH IS IN
EFFECT.
BURKE
Special weather statement, Jun 27, 5:08 PM CST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
608 PM CDT WED JUN 27 2007
OKZ051-052-272345-
BRYAN OK-MARSHALL OK-
608 PM CDT WED JUN 27 2007
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR BRYAN AND MARSHALL COUNTIES.
TWO STRONG THUNDERSTORMS...WITH BRIEF VERY HEAVY RAINFALL...WERE
LOCATED OVER LAKE TEXOMA AND UTICA AT 608 PM CDT...MOVING NORTH AT
25 MPH. LOCATIONS SUCH AS UTICA...KINGSTON...AND BOKCHITO MAY
RECEIVE UP TO A HALF INCH OF RAINFALL IN A VERY SHORT TIME. THIS
WILL LEAD TO MINOR FLOODING OF LOW LYING AREAS. MORE RAINFALL IS
EXPECTED TONIGHT...AND A FLASH FLOOD WATCH IS IN EFFECT.
BURKE
Special weather statement, Jun 27, 5:36 PM CST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
636 PM CDT WED JUN 27 2007
OKZ018-280015-
KINGFISHER OK-
636 PM CDT WED JUN 27 2007
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR KINGFISHER COUNTY.
THUNDERSTORMS WITH VERY HEAVY RAIN EXTENDED FROM 4 MILES NORTH OF
HENNESSEY TO LACEY...LOYAL...AND OMEGA...AT 633 PM CDT...MOVING
NORTHWEST AT 5 MPH. RAINFALL RATES OF ONE TO TWO INCHES PER HOUR
WILL PERSIST OVER WESTERN KINGFISHER COUNTY THROUGH 715 PM. WATER
WILL COLLECT IN LOW LYING AREAS...AND MAY IMPACT TRAVEL. IF RAIN
CONTINUES...FLOODING WILL BE POSSIBLE...AND A FLASH FLOOD WATCH IS
IN EFFECT.
BURKE
Special weather statement, Jun 27, 5:41 PM CST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
641 PM CDT WED JUN 27 2007
OKZ047-051-052-280015-
BRYAN OK-JOHNSTON OK-MARSHALL OK-
641 PM CDT WED JUN 27 2007
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR BRYAN...JOHNSTON AND
MARSHALL COUNTIES.
A STRONG THUNDERSTORM WAS LOCATED OVER LITTLE CITY AT 641 PM
CDT...MOVING NORTH AT 25 MPH. OTHER THUNDERSTORMS WILL MOVE NORTH
ACROSS THE RED RIVER AND INTO WESTERN BRYAN COUNTY...TO THE WEST OF
HIGHWAY 78. VERY HEAVY RAIN IS LIKELY WITH THESES STORMS...WITH
QUICK ACCUMULATIONS BETWEEN A HALF INCH AND ONE INCH. BRIEF WIND
GUSTS OVER 30 MPH ARE ALSO LIKELY.
BURKE
Special weather statement, Jun 27, 5:49 PM CST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
649 PM CDT WED JUN 27 2007
OKZ028>030-280030-
POTTAWATOMIE OK-CLEVELAND OK-MCCLAIN OK-
649 PM CDT WED JUN 27 2007
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLEVELAND...MCCLAIN AND
POTTAWATOMIE COUNTIES.
A LINE OF THUNDERSTORM WITH VERY HEAVY RAIN EXTENDED FROM WAYNE TO
SLAUGHTERVILLE...AND PINK AT 645 PM CDT...MOVING NORTHEAST AT 15 MPH.
RAINFALL RATES AS HIGH AS TWO INCHES PER HOUR WILL AFFECT THESE
AREAS...INCLUDING LAKE THUNDERBIRD. STANDING WATER WILL DEVELOP
QUICKLY IN LOW LYING AREAS. MORE RAIN IS EXPECTED TONIGHT...AND A
FLASH FLOOD WATCH REMAINS IN EFFECT.
BURKE
Special weather statement, Jun 27, 6:16 PM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
716 PM CDT WED JUN 27 2007
OKZ043-047-048-051-052-280045-
COAL OK-BRYAN OK-JOHNSTON OK-MARSHALL OK-ATOKA OK-
716 PM CDT WED JUN 27 2007
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR ATOKA...BRYAN...COAL...
JOHNSTON AND MARSHALL COUNTIES.
A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 5 MILES SOUTHWEST OF
BROMIDE TO 4 MILES SOUTHEAST OF COLBERT AT 716 PM CDT...MOVING NORTH
AT 25 MPH. OTHER STORMS WERE LOCATED FROM NEAR LANE TO STRINGTOWN.
VERY HEAVY RAIN WILL ACCOMPANY THESE STORMS WITH QUICK ACCUMULATIONS
OF HALF AN INCH TO AN INCH LIKELY. WIND GUSTS TO 30 MPH ARE ALSO
POSSIBLE. STORMS WERE JUST ACROSS THE RED RIVER AND WILL MOVE NORTH
INTO THE AREA OVER THE NEXT HOUR CAUSING ADDITIONAL HEAVY RAINFALL.
IF RAIN PERSISTS OVER ANY GIVEN LOCATION... FLOODING OF LOW-LYING
AND POORLY DRAINED AREAS WILL OCCUR AND MAY EVENTUALLY LEAD TO FLASH
FLOODING.
MAXWELL
Event by event
2 flash flood, 1 flood, 1 heavy rain. Local standard time, as filed.
Flash Flood, Garfield
- When
- June 27, 6:30 PM CST
- Where
- Garfield County, 4 mi W of Waukomis
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.280, -97.972
Wood Road, or EW51, was closed between HWY 132 and HWY 81 due to Turkey Creek being out of its banks. Several other east-west roads south of Wood Road were closed as well.
Flash Flood, Garfield
- When
- June 27, 8:00 PM CST
- Where
- Garfield County, Enid
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.400, -97.870
Oakwood Road from Enid to Waukomis was closed due to high water.
Flood, Garfield
- When
- June 27, 8:15 PM CST
- Where
- Garfield County, 2 mi W of Bison
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 36.200, -97.916
Buffalo Creek is out of its banks and estimated to be three quarters of a mile wide at this location.
Heavy Rain, Garfield
- When
- June 27, 8:15 PM CST
- Where
- Garfield County, Bison
- Reported by
- Public
- Coordinates
- 36.200, -97.880
A total of 7.5 inches of rain had fallen since midnight. Three and a half inches of that fell between 6 pm and 9:15 pm.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Michigan, June 27, 20071 death · $35,000 · 1 in hail · 23 events
- Flash Flooding and Hail in New York, June 27, 20071 death · 1 in hail · 25 events
- Damaging Winds and Lightning Strike in Maryland, June 27, 20071 death · 50 kt wind · 3 events
- Rip Current in Alabama, June 27, 20071 death · 1 event
- Flash Flooding and Flooding in Texas, June 27 to 30, 2007$2.4 million · 50 kt wind · 41 events
- Hail and Damaging Winds in Vermont, June 27, 2007$121,000 · 1 in hail · 19 events
- Hail and Damaging Winds in New York, June 27, 20074 injured · $15,000 · 60 kt wind · 25 events
- Hail and Damaging Winds in Ohio, June 27, 2007$109,000 · 52 kt wind · 13 events
- Flood and Damaging Winds in Indiana, June 27, 2007$103,000 · 60 kt wind · 10 events
- Damaging Winds in New Jersey, June 27, 2007$100,000 · 52 kt wind · 10 events
- Damaging Winds and Lightning Strike in Alabama, June 27, 20076 injured · $12,000 · 50 kt wind · 3 events
- Flash Flood and Heavy Rain in Kansas, June 27, 2007$120,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 44409, 44411, 44415, 44416.